# SDR QMLA2012070112110

- Difficulty date: July 1, 2012
- Submitted: July 3, 2012
- Operation: Air carrier
- Aircraft: N102VU
- Make and model: Bolkms BK117C2
- Aircraft serial: 9044
- Aircraft time: 5,484 hours, 15,283 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 4,731 hours, 8,721 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Chip Detector
- Condition: Dirty
- Location: T/R Gearbox
- Component: Gearbox
- Component part number: 4639003009
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, 4 MINUTES AFTER DEPARTURE TAIL ROTOR CHIP CAUTION SEGMENT ILLUMINATED.  PILOT PERFORMED EMERGENCY PROCEDURE IAW FMS 9.2-15-5.  TAIL ROTOR CHIP REMAINED ILLUMINATED.  PILOT LANDED WITHOUT FURTHER INCIDENT, ACFT SHUTDOWN.  MECHANIC REMOVED THE TAIL ROTOR GEARBOX CHIP DETECTOR AND FOUND NO CHIPS, JUST DIRT.  CLEANED CHIP DETECTOR, DRAINED AND FLUSHED THE GEARBOX, RE-INSTALLED THE CHIP DETECTOR AND SERVICED THE GEARBOX.  A TEN MINUTE GROUND RUN WAS THEN PERFORMED WITH NO DEFECTS NOTED.  THE ACFT WAS THEN APPROVED FOR RETURN TO SERVICE.
